Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 375, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 9, 2008, 10:59 AM EDT for Atkinson County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2008, 10:59 AM EDT (14:59 UTC)
- Expired
- Oct 9, 2008, 11:20 AM EDT
- In force
- 21 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Atkinson County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 10:57 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 9:30 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 9, 9:30 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU OCT 9 2008 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... .SHORT TERM...STRONG TO SEVERE TSTMS ALREADY UNDERWAY ACROSS THE W COUNTY WARNING AREA (CWA)...AND LOOKING AT THE WX PATTERN...IT IS EASY TO SEE WHY. ANOMALOUS NEARLY VERTICALLY STACKED LOW OVER W CENTRAL GA WITH 500 MB TEMPS NEAR THE CENTER OF -13 TO -14C. JET WRAPPING JUST TO THE S OF THE LOW CENTER OF 50 TO 60 KTS WITH MOST OF THE CWA IN THE LEFT FRONT QUADRANT OF THE JET. 18Z QN VECTOR CONVERGENCE...A BETTER REPRESENTATION OF JET DYNAMICS TAKING INTO ACCOUNT THE CURVED JET...STILL SHOWS CONVERGENT AREA ACROSS MOST OF THE CWA. ADDITIONALLY...18Z NAM HAS AREA WITH HIGH UPPER DIVERGENCE AND DIFFERENTIAL POSITIVE VORTICITY ADVECTION. 1ST FEW VIS SAT PIX SHOW PLENTY OF BREAKS IN CLOUD COVER AHEAD OF ONGOING CONVECTION. ADDING INSULT TO INJURY...LIGHT LOW-LEVEL FLOW MAY ALLOW FOR MID-AFTN ATLC SEABREEZE DEVELOPMENT...AND THIS WILL AID SFC CONVERGENCE. 2 ITEMS ACTING AGAINST SVR WX ARE FAIRLY LIGHT 850 MB FLOW AND A 650 MB SUBSIDENCE INVERSION ASSOCIATED WITH THE DRY SLOT. HOWEVER...MOST INGREDIENTS ARE AVAILABLE FOR AT LEAST ISOLATED SVR STORMS. POP ORIENTATION LOOKS GOOD IN GRIDS...BUT WILL PROBABLY BUMP POPS UP OVERALL AT LEAST 10 MORE PERCENT. WILL UPDATE ZFP TO REMOVE MORNING FOG AND INDICATE STRONG OR SEVERE STORMS IN THE 1ST PERIOD. HAVE ALREADY REFRESHED THE HWO A BIT INCLUDING A REQUEST FOR SPOTTER ACTIVATION. && .AVIATION...VSBYS HAVE COME UP AS FOG HAS DISSIPATED THIS MORNING. WILL NEED TO PIN DOWN TIMING OF TSTMS AT TAF SITES AND INTRODUCE TEMPO GROUPS BASED ON THIS TIMING. && .MARINE...SEAS HAVE BEGUN TO COME BACK DOWN IN THE OFFSHORE WATERS...BUT WINDS ARE FCST TO INCREASE AGAIN THIS AFTN. WILL PROBABLY DROP THE CAUTION HEADLINE BUT WILL LIKELY NEED TO BUMP UP WIND SPEEDS A BIT. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/ENYEDI/WOLF/WALKER
Hazardous weather outlook, Oct 9, 8:45 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 845 AM EDT THU OCT 9 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 830 AM EDT THU OCT 9 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... ...SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. ANY THUNDERSTORM WILL PRODUCE DEADLY CLOUD-TO-GROUND LIGHTNING. STORMS WILL MOVE TO THE NORTHEAST AT 30 MPH. ACTIVITY IS EXPECTED TO MOVE OVER THE WEST HALF OF THE AREA THIS MORNING THROUGH EARLY AFTERNOON AND THEN INTO THE EASTERN HALF OF THE AREA BY EARLY TO MID AFTERNOON. THUNDERSTORM ACTIVITY MAY BE ENHANCED BY AN EAST COAST SEABREEZE DURING THE AFTERNOON. THERE WILL BE AN ENHANCED THREAT OF RIP CURRENTS AT AREA BEACHES TODAY. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UNSETTLED WEATHER PATTERN OVER THE WEEKEND WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. ONSHORE FLOW AND LINGERING SWELLS THROUGH THE PERIOD WILL KEEP AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/SEC
In the hours before
Special weather statement, Oct 9, 7:20 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 720 AM EDT THU OCT 9 2008 GAZ135-136-091145- APPLING-WAYNE- 720 AM EDT THU OCT 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WAYNE AND NORTHEASTERN APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 745 AM EDT... AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF SURRENCY...MOVING NORTHEAST AT 36 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY THROUGH 745 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
Special weather statement, Oct 9, 8:58 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 858 AM EDT THU OCT 9 2008 GAZ134>136-091345- APPLING-BACON-WAYNE- 858 AM EDT THU OCT 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WAYNE...SOUTHERN APPLING AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 945 AM EDT... AT 858 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ALMA...MOVING NORTHEAST AT 22 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALMA...NEW LACY...SURRENCY AND ODUM THROUGH 945 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. CARROLL
Special weather statement, Oct 9, 9:25 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 AM EDT THU OCT 9 2008 FLZ020-GAZ162-091415- ECHOLS-HAMILTON- 925 AM EDT THU OCT 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN HAMILTON AND WESTERN ECHOLS COUNTIES FOR SMALL HAIL AND GUSTY WINDS VALID UNTIL 1015 AM EDT... AT 925 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BLUE SPRINGS...OR 10 MILES WEST OF JENNINGS...MOVING NORTHEAST AT 24 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BLUE SPRINGS...JENNINGS AND STATENVILLE THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Oct 9, 9:53 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 953 AM EDT THU OCT 9 2008 FLZ020-091445- HAMILTON- 953 AM EDT THU OCT 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN HAMILTON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1045 AM EDT... AT 953 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JENNINGS TO 15 MILES SOUTH OF BLUE SPRINGS...MOVING NORTHEAST AT 17 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BLUE SPRINGS... JENNINGS AND WEST LAKE THROUGH 1045 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Oct 9, 10:00 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT THU OCT 9 2008 GAZ132-149-150-091430- ATKINSON-COFFEE-WARE- 1000 AM EDT THU OCT 9 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON... NORTHWESTERN WARE AND EASTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1030 AM EDT... AT 1000 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER PEARSON...MOVING NORTHEAST AT 24 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...AXSON...DOUGLAS...WEST GREEN...NICHOLLS AND BICKLEY THROUGH 1030 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:57 PM EDT | Special Marine Warning | JAX | 48 min | |
| Oct 8, 9:45 PM EDT | Special Marine Warning | JAX | 60 min | |
| Oct 8, 9:56 PM EDT | Areal Flood Advisory | JAX | Hamilton, Suwannee | 2 hr |
| Oct 8, 10:50 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 25 min |
| Oct 8, 11:15 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 45 min |
| Oct 8, 11:38 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Oct 9, 12:42 AM EDT | Special Marine Warning | JAX | 93 min | |
| Oct 9, 9:30 AM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 45 min |
| Oct 9, 10:09 AM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 66 min |
| Oct 9, 11:08 AM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton | 67 min |
| Oct 9, 11:59 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee | 61 min |
| Oct 9, 12:18 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 57 min |
| Oct 9, 12:53 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Suwannee, Union | 46 min |
| Oct 9, 1:37 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Gilchrist, Union | 53 min |
| Oct 9, 1:59 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Union | 46 min |
| Oct 9, 2:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Oct 9, 2:31 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Marion, Putnam | 59 min |
| Oct 9, 2:36 PM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 84 min |
| Oct 9, 2:48 PM EDT | Tornado Warning | JAX | Alachua, Putnam | 42 min |
| Oct 9, 2:53 PM EDT | Areal Flood Advisory | JAX | Bradford, Clay, Putnam | 82 min |
| Oct 9, 3:17 PM EDT | Special Marine Warning | JAX | 88 min | |
| Oct 9, 3:24 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Marion, Putnam, Saint Johns | 66 min |
| Oct 9, 3:35 PM EDT | Special Marine Warning | JAX | 115 min | |
| Oct 9, 3:41 PM EDT | Areal Flood Advisory | JAX | Marion | 64 min |
| Oct 9, 4:03 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam | 57 min |
| Oct 9, 4:22 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 38 min |
| Oct 9, 4:34 PM EDT | Areal Flood Advisory | JAX | Flagler, Marion, Putnam, Saint Johns | 116 min |
| Oct 9, 5:00 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 30 min |
| Oct 9, 5:27 PM EDT | Special Marine Warning | JAX | 118 min | |
| Oct 9, 8:51 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 39 min |
| Oct 9, 9:15 AM EDT | Severe Thunderstorm Warning | JAX | Appling | 42 min |
| Oct 9, 9:49 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 41 min |
| Oct 9, 10:41 AM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 34 min |
| Oct 9, 11:19 AM EDT | Tornado Warning | JAX | Clinch, Echols, Ware | 26 min |
| Oct 9, 11:44 AM EDT | Tornado Warning | JAX | Charlton, Clinch, Ware | 31 min |
| Oct 9, 12:02 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Pierce, Ware | 28 min |
| Oct 9, 12:16 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Clinch, Pierce, Ware | 44 min |
| Oct 9, 12:18 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 27 min |
| Oct 9, 12:48 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 17 min |
| Oct 9, 12:54 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Ware | 36 min |
| Oct 9, 1:24 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 25 min |
| Oct 9, 1:51 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 21 min |
| Oct 9, 2:05 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 25 min |
| Oct 9, 3:07 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn, Wayne | 113 min |
| Oct 9, 6:59 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.